Alert archive / Michigan / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 2, NWS Detroit, MI
NWS Detroit, MI issued this severe thunderstorm warning at Mar 27, 2007, 3:30 PM EDT for Macomb County, Oakland County, Michigan. It was in force for 60 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 27, 2007, 3:30 PM EDT (19:30 UTC)
- Expired
- Mar 27, 2007, 4:30 PM EDT
- In force
- 60 min
- Issued by
- NWS Detroit, MI
- Area
- Counties, with a storm outline in the text
Counties Macomb County, MI, Oakland County, MI
The radar
The Detroit radar (KDTX), 33 km from the middle of the area, began a volume at 19:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 27, 3:32 PM EDT | HAIL 0.75 | Utica, MI | |
| Mar 27, 3:55 PM EDT | HAIL 0.75 | Birmingham, MI |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 7.5 hours before the alert went out and 30 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 577 J/kg
- Mixed-layer CIN
- -52 J/kg
- Mixed-layer LCL
- 959 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 88 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KDTX 271930
SVRDTX
MIC099-125-272030-
/O.NEW.KDTX.SV.W.0002.070327T1930Z-070327T2030Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
330 PM EDT TUE MAR 27 2007
THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MACOMB COUNTY IN SOUTHEAST MICHIGAN
OAKLAND COUNTY IN SOUTHEAST MICHIGAN
* UNTIL 430 PM EDT
* AT 327 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING UP TO ONE INCH
DIAMETER HAIL...AND DAMAGING WINDS UP TO 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM MOUNT CLEMENS TO
PONTIAC...AND MOVING SOUTHEAST AT 10 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
MOUNT CLEMENS BY 340 PM EDT...
TROY BY 345 PM EDT...
SOUTHFIELD BY 405 PM EDT...
WARREN BY 420 PM EDT...
IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG
BUILDING. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
LAT...LON 4271 8273 4273 8368 4245 8366 4246 8291
4260 8285
$$
KEK /2 follow-up statements
000
WWUS53 KDTX 271952
SVSDTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
350 PM EDT TUE MAR 27 2007
MIC099-125-272030-
/O.CON.KDTX.SV.W.0002.000000T0000Z-070327T2030Z/
MACOMB MI-OAKLAND MI-
350 PM EDT TUE MAR 27 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM EDT
FOR OAKLAND AND MACOMB COUNTIES...
AT 348 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING UP TO ONE INCH
DIAMETER HAIL...AND DAMAGING WINDS UP TO 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 8 MILES EAST OF MOUNT CLEMENS
TO 10 MILES SOUTHWEST OF PONTIAC...MOVING SOUTHEAST AT 10 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
NOVI AND BIRMINGHAM BY 405 PM EDT...
BEVERLY HILLS BY 410 PM EDT...
FRANKLIN AND FRASER BY 415 PM EDT...
FARMINGTON HILLS...ROYAL OAK AND FARMINGTON BY 420 PM EDT...
ROSEVILLE AND MADISON HEIGHTS BY 425 PM EDT...
IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG
BUILDING. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
LAT...LON 4271 8273 4273 8368 4245 8366 4246 8291
4260 8285
$$
SC000
WWUS53 KDTX 272025
SVSDTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
425 PM EDT TUE MAR 27 2007
MIC099-125-272035-
/O.EXP.KDTX.SV.W.0002.000000T0000Z-070327T2030Z/
MACOMB MI-OAKLAND MI-
425 PM EDT TUE MAR 27 2007
...THE SEVERE THUNDERSTORM WARNING FOR OAKLAND AND MACOMB COUNTIES
HAS EXPIRED...
NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE SEVERE THUNDERSTORM
THAT PROMPTED THE WARNING HAD WEAKENED. THUS...THE WARNING HAS BEEN
ALLOWED TO EXPIRE.
RADAR INDICATED THAT HEAVY RAIN...SMALL HAIL...AND GUSTY WINDS WERE
STILL POSSIBLE FROM THESE THUNDERSTORMS.
LAT...LON 4271 8273 4273 8368 4245 8366 4246 8291
4260 8285
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 27, 2:03 PM EDT, 1 hour 27 minutes earlier.
Area forecast discussion, Mar 27, 2:03 PM EDT, 1 hour 27 minutes before
AREA FORECAST DISCUSSION...CORRECTED NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 203 PM EDT TUE MAR 27 2007 .AVIATION... A SURFACE TROUGH OF LOW PRESSURE WILL CONTINUE THE SLOW PROGRESSION SOUTHWARD THIS AFTERNOON. CURRENTLY THE TROUGH AXIS IS POSITIONED THROUGH LAPEER...GENESEE...SHIAWASEE...MACOMB COUNTIES IN EASTERN LOWER MICHIGAN WHILE THE WESTWARD EXTENSION IS LOCATED OVER OCEANA...NEWAYGO...AND MONTCALM COUNTIES. SURFACE TEMPERATURES ARE AGAIN WELL ABOVE NORMAL SOUTH OF THIS TROUGH AND HAVE AIDED IN DEVELOPING A MODERATELY UNSTABLE AIRMASS. THUNDERSTORM ACTIVITY HAS BEEN LIMITED TO WESTERN LOWER MICHIGAN BUT RECENT DEVELOPMENT HAS TAKEN PLACE IN MACOMB COUNTY. EXPECTING DEVELOPMENT TO FILL IN ALONG THIS SURFACE FEATURE THIS AFTERNOON WITH ADDED SOLAR INSOLATION/HEATING. CHANCES OF THUNDERSTORMS WILL INCREASE FROM NORTH TO SOUTH AS THE SURFACE ENHANCED SURFACE CONVERGENCE ALONG THE COOL FRONT SINKS SOUTH. THUNDERSTORM ACTIVITY WILL WANE THIS EVENING AS UPPER LEVEL FORCING PULLS OFF TO THE EAST AND SURFACE HIGH PRESSURE BUILDS IN FROM ONTARIO. BEHIND THIS SURFACE FEATURE LAKE INDUCED STRATUS HAS BEEN SLIDING DOWN THE SAGINAW BAY IN EARNEST THE PAST FEW HOURS. EXPECTING THIS STRATUS TO HOLD TOGETHER AND BEGIN IMPACTING CEILINGS AT KMBS WITHIN THE HOUR. THERE IS QUESTION ON HOW INLAND THE STRATUS WILL PENETRATE BUT EXPECTING THE POSTFRONTAL STRATIFICATION/REDUCED BOUNDARY LAYER MIXING TO ALLOW CLOUD DECK TO HOLD THROUGH EARLY AFTERNOON BEFORE LIFTING. && PREV DISCUSSION...ISSUED AT 305 AM SHORT TERM...TODAY AND TONIGHT THE WEAK SURFACE TROUGH THAT WILL STALL OVER THE AREA LATER TODAY INTO TONIGHT IS MOVING SLOWER THAN WHAT WAS FORECAST YESTERDAY AND IS STILL OVER NORTHERN LOWER MICHIGAN. WILL ADJUST FORECAST WINDS FOR THE TIMING OF THIS BOUNDARY...WHICH STILL IS EXPECTED TO SAG INTO THE AREA TODAY AFTER THE SHORTWAVE THAT IS HOLDING UP ITS PROGRESSION MOVES EAST INTO ONTARIO. WILL ALSO CUT BACK ON THE CHANCE OF SHOWERS AND THUNDERSTORMS THIS MORNING AS THERE WILL BE LITTLE/NO FOCUS UNTIL THIS BOUNDARY MOVES INTO THE AREA BY MIDDAY. STILL LIKE THE IDEA OF SHOWERS/THUNDERSTORMS DEVELOPING OVER THE SOUTHERN PORTIONS OF THE CWA THIS AFTERNOON...AND WILL KEEP THE LIKELY MENTION GOING FOR THIS PACKAGE. MID/UPPER LEVEL MOISTURE HAS BEEN EXTENSIVE SO FAR THIS MORNING...WHICH HAS CUT BACK ON ANY FOG FORMATION. THE FACT THAT THE SURFACE BOUNDARY IS STILL NORTH OF THE AREA IS ALSO MAKING FOG LESS LIKELY AS SOUTHWEST FLOW CONTINUES. WILL LEAVE A MENTION OF FOG IN THE FORECAST THIS MORNING...BUT DO NOT EXPECT ANY PROBLEMS IN GENERAL. THIS BOUNDARY BASICALLY STALLS OVER THE SOUTHERN CWA TONIGHT AND WITH A CONTINUED PUSH OF MOISTURE INTO/OVER THIS BOUNDARY WITH A SOUTHWEST FLOW...WILL NOT REMOVE THE CHANCE OF PRECIPITATION. IT APPEARS THE BEST CHANCE FOR THIS ACTIVITY WILL BE OVER THE SOUTHERN CWA...BUT WILL ALSO MENTION SHOWERS THROUGH THE NORTH GIVEN THE CHANCE OF ELEVATED ACTIVITY AS SOUTHWEST FLOW OVERRIDES THE LOW LEVEL BOUNDARY. WITH STRONG HIGH PRESSURE BEGINNING TO BUILD INTO THE AREA FROM THE NORTH...TEMPERATURES WILL BEGIN TO COOL OFF SIGNIFICANTLY TONIGHT AND WILL KNOCK ANOTHER DEGREE OFF OF LOWS TONIGHT NORTH OF I 69. MEANWHILE...EXPECT RELATIVELY MILD CONDITIONS TO PERSIST FURTHER SOUTH ALONG THE BOUNDARY (AND UNDER MORE CLOUD COVER). WILL ADD A DEGREE OR TWO TO AREAS ALONG/SOUTH OF I 94 TONIGHT. LONG TERM... BACK TO REALITY ON WEDNESDAY...AS TEMPS WILL FALL BACK TO NORMAL VALUES FOR LATE MARCH. 00Z MODELS (REGIONAL GEM/UKMET/NAM) ARE EVEN STRONGER TONIGHT WITH THE SURFACE HIGH OVER NORTHEASTERN ONTARIO (1044-1045 MB)...SINKING SOUTH INTO THE EASTERN GREAT LAKES BY THURSDAY NIGHT. THE GFS CONTINUES TO LOOK TOO WEAK WITH THE SURFACE HIGH. UPPER WAVE OVER TEXAS WILL LIFT NORTHEAST AND WEAKEN AS IT MOVES INTO THE OHIO VALLEY ON WEDNESDAY. ENOUGH LINGERING MOISTURE/925 MB FGEN NEAR THE OHIO BORDER TO SUPPORT LOW LIKELY POPS (MAINLY DURING THE MORNING) BEFORE THE GOOD LOW LEVEL DRY AIR FILTERS IN BY WEDNESDAY EVENING. WITH CLOUDS AND COLD ADVECTION THROUGH THE DAY...LOOKING FOR MAXES AROUND 50 DEGREES FOR THE MOST PART. ALTHOUGH...A STIFF 15-25 MPH EASTERLY WIND WILL MAKE IT FEEL VERY COOL. EVEN WITH SKIES CLEARING OUT WEDNESDAY NIGHT...DONT FORESEE MINS DROPPING INTO THE 20S (OUTSIDE OF THE THUMB REGION) AS WINDS STAY UP THROUGH THE NIGHT. THURSDAY WILL BE A TRUE TEST FOR THE STRENGTH OF THE LATE MARCH SUN AS THE COLD EASTERLY FLOW CONTINUES. HAVE GONE WITH PREDOMINATELY LOWER 50S FOR MAXES. HAVE LOWERED MINS THURSDAY NIGHT INTO THE 30S AS AMPLIFIED UPPER LEVEL RIDGE OVER THE WESTERN GREAT LAKES SLOWLY SLIDES TO THE EAST...RESULTING IN MOSTLY CLEAR SKIES PERSISTING OVER SOUTHEAST MICHIGAN. AS WAS THE CASE LAST NIGHT...THE TREND FOR THE SYSTEM/LARGE CUTOFF UPPER LOW COMING OUT OF THE ROCKIES LATE IN THE WORK WEEK CONTINUES TO BE SLOWER. BASED ON THE 00Z EUROPEAN/CANADIAN GLOBAL...HAVE PULLED THE CHANCE OF THUNDERSTORMS ON FRIDAY AND CONFINED THE LOW CHANCE OF SHOWERS TO THE OHIO BORDER LATE IN THE DAY DUE TO THE DRY/STABLE AIRMASS IN PLACE AND THE SLOWER RETURN OF MOISTURE. NOT TO THE MENTION THE ACTUAL SURFACE WARM FRONT IS FORECASTED TO REMAIN SOUTH OF THE OHIO RIVER THROUGH 00Z SATURDAY. THE WARM FRONT NOW LOOKS TO BE COMING THROUGH SOUTHERN LOWER MICHIGAN LATE SATURDAY/SATURDAY NIGHT AND HAVE THUS EXTENDED THE CHANCE OF THUNDERSTORMS INTO SATURDAY NIGHT. OTHERWISE...THE REST OF THE FORECAST OVER THE WEEKEND SEEMED REASONABLE AND NO CHANGES WERE MADE. && .DTX WATCHES/WARNINGS/ADVISORIES... MI...NONE. LAKE HURON...NONE. LAKE ST CLAIR...NONE. MI WATERS OF LAKE ERIE...NONE. && AVIATION...CB SHORT TERM...DG LONG TERM...SF YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
Hazardous weather outlook, Mar 27, 2:40 PM EDT, 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 240 PM EDT TUE MAR 27 2007 MIZ047>049-053>055-280900- MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC- 240 PM EDT TUE MAR 27 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST MICHIGAN NORTH OF INTERSTATE 69. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORMS WILL BE POSSIBLE FROM FRIDAY NIGHT INTO SATURDAY NIGHT AS A SURFACE LOW PRESSURE SYSTEM...AND ASSOCIATED COLD FRONT...MOVE INTO THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. MIZ060>063-068>070-075-076-082-083-280900- SHIAWASSEE-GENESEE-LAPEER-ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB- WASHTENAW-WAYNE-LENAWEE-MONROE- 240 PM EDT TUE MAR 27 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MICHIGAN ALONG AND SOUTH OF INTERSTATE 69. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS THIS AFTERNOON AND THIS EVENING ALONG AND SOUTH OF INTERSTATE 69 AND THUNDERSTORMS ARE LIKELY ALONG AND SOUTH OF INTERSTATE 96. A FEW OF THESE STORMS MAY BECOME SEVERE FOR A SHORT PERIOD OF TIME. THE STRONGEST STORMS WILL BE CAPABLE OF WIND GUSTS TO 50 MPH AND HAIL NEAR 1 INCH...ALONG WITH HEAVY DOWNPOURS OF RAIN...AS THEY MOVE EAST AT 10 TO 20 MPH. THE STORMS WILL BE POSSIBLE AS A COLD FRONT SAGS SOUTH INTO THE AREA...AND INTERACTS WITH UNSTABLE AIR...BEFORE STALLING OVER THE AREA THIS EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORMS WILL BE POSSIBLE FROM FRIDAY NIGHT INTO SATURDAY NIGHT AS A SURFACE LOW PRESSURE SYSTEM...AND ASSOCIATED COLD FRONT...MOVE INTO THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THIS AFTERNOON OR TONIGHT. LCZ422-423-460-LEZ444-LHZ421-422-441>443-462>464-280900- ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR- MICHIGAN WATERS OF LAKE ERIE-OUTER SAGINAW BAY-INNER SAGINAW BAY- PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI- PORT SANILAC TO PORT HURON MI- LAKE HURON OFFSHORE BEYOND 5 NM FROM PORT AUSTIN TO HARBOR BEACH MI- LAKE HURON OFFSHORE BEYOND 5 NM FROM HARBOR BEACH TO PORT SANILAC MI- LAKE HURON OFFSHORE BEYOND 5 NM FROM PORT SANILAC TO PORT HURON MI- 240 PM EDT TUE MAR 27 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ST CLAIR...THE MICHIGAN WATERS OF LAKE ERIE AND LAKE HURON. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS FROM THE ST CLAIR RIVER TO LAKE ST CLAIR...AND THUNDERSTORMS ARE LIKELY FROM LAKE ST CLAIR SOUTH THROUGH THE MICHIGAN WATERS OF LAKE ERIE. A COLD FRONT WILL SAG SOUTH INTO THE REGION AND PROVIDE THE FOCUS FOR THIS ACTIVITY. SEVERE THUNDERSTORMS ARE NOT EXPECTED. HOWEVER...A FEW OF THE STORMS MAY PRODUCE WIND GUSTS TO 30 KNOTS AND HALF INCH HAIL AS WELL AS LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORMS WILL BE POSSIBLE FROM FRIDAY NIGHT INTO SATURDAY NIGHT AS A SURFACE LOW PRESSURE SYSTEM...AND ASSOCIATED COLD FRONT...MOVE INTO THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THIS AFTERNOON OR TONIGHT. BT YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
In the hours before
Local storm report, Mar 27, 2:49 PM EDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
249 PM EDT TUE MAR 27 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM HAIL CHESTERFIELD TWSP
01/27/2007 1.00 INCH MACOMB MI TRAINED SPOTTER
&&The office that day
Everything else NWS Detroit, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 27, 2:26 PM EDT | Severe Thunderstorm Warning | DTX | Macomb | 64 min |
| Mar 27, 2:29 PM EDT | Special Marine Warning | DTX | 91 min | |
| Mar 27, 3:19 PM EDT | Flash Flood Warning | DTX | Macomb | 3 hr |
| Mar 27, 5:39 PM EDT | Severe Thunderstorm Warning | DTX | Wayne | 40 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.